Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Nov 2, 2016, 6:21 PM CDT for Clay County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Nov 2, 2016, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
County Clay County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted.
136 WWUS83 KEAX 022321 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT WED NOV 2 2016 MOZ021-029-030-030000- RAY MO-CLAY MO-CLINTON MO- 621 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON...WEST CENTRAL RAY AND CENTRAL CLAY COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LIBERTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KANSAS CITY...LIBERTY...GLADSTONE...EXCELSIOR SPRINGS...KEARNEY... LAWSON...CLAYCOMO...PLEASANT VALLEY...GLENAIRE...HOLT...CRYSTAL LAKES...EXCELSIOR ESTATES...WOODS HEIGHTS...MOSBY...HOMESTEAD AND PRATHERSVILLE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 11 AND 33. INTERSTATE 435 BETWEEN MILE MARKERS 42 AND 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3918 9452 3931 9457 3952 9423 3932 9408 TIME...MOT...LOC 2321Z 246DEG 23KT 3933 9446 $$ MELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Nov 2, 2:53 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 2, 2:53 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service KANSAS CITY/PLEASANT HILL MO Issued by National Weather Service SPRINGFIELD MO 253 PM CDT Wed Nov 2 2016 .Short Term...(This Evening through Thursday Night) Issued at 215 PM CDT WED NOV 2 2016 Convection increased early this afternoon along and/or just ahead of a sfc front that has moved southeast into far nw MO/ne KS. The first wave of stronger convection is already propagating off to the east of the cwfa. However, high res models are consistent in developing additional showers/thunderstorms along the front, especially over the southeastern portion of the cwfa as the sfc front begins to advance to the southeast later this afternoon and early this evening. A few stronger storms may still develop later this afternoon while sfc based instability exists over parts of west central into central MO where temperatures are still in the mid-upper 70s. Vertical shear weakens as you head you head south but could see some small hail/wind gusts with some stronger updrafts/storms. Once the front pushes all the way through the area this evening, some post frontal lower clouds will give way to clearing late tonight. Sfc high pressure will build into the area for Thu with beautiful autumn weather returning. .Long Term...(Friday through Wednesday) Issued at 215 PM CDT WED NOV 2 2016 A sharp upper level ridge axis will shift east from eastern KS through MO Fri through early Sunday. Mild weather with light south winds are expected through this period. Medium range guidance is fairly consistent in taking a closed low that is now meandering over the sw U.S. and opening it up while lifting it northeast into the central High Plains by Sunday night then shifting it slowly east as a positively tilted trough by early Tue. By days 6 and 7 (Tue-Wed) guidance starts to diverge on large scale features. Some chances for rain (still fairly low pops) for late Sunday into Mon look reasonable. Whatever is left of the weakening upper system by Tue may linger as a weak upper level shear axis if the upper ridge builds back up to our east as depicted by the ECMWF. In any case, a model blend dosen't yield much in the way of rain chances at this time for Tue-Wed. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1146 CDT WED NOV 2 2016 For the KMCI/KMKC/KSTJ/KIXD tafs: A sfc front that extends from southern IA into far nw MO and ne KS. A wave of low pressure along the front will move through nw MO (taf sites) early in the taf period with winds gradually shifting the north toward 00z. Some showers/a few thunderstorms will occur until the passage of the sfc low and cold frontal passage. A period of mvfr or possibly ifr ceilings will occur in the cooler air behind the front before clearing occurs from the northwest between 09z-12z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Short Term...DSA (SGF) Long Term...DSA (SGF) Aviation...DSA (SGF)
Hazardous weather outlook, Nov 2, 4:53 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 AM CDT WED NOV 2 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 453 AM CDT WED NOV 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. A FEW STORMS MAY BE STRONG...WITH GUSTY WINDS AND HAIL TO NICKEL SIZE THE PRIMARY CONCERN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 2, 3:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 N PLEASANT VALLEY 39.24N 94.49W
11/02/2016 E1.00 INCH CLAY MO PUBLIC
.
&&
NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEMLocal storm report, Nov 2, 3:45 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 1 NE GLADSTONE 39.21N 94.55W
11/02/2016 U1.50 INCH CLAY MO PUBLIC
64TH AND ANTIOCH. REPORT RECEIVED VIA
TWITTER PICTURE.
&&
NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEMLocal storm report, Nov 2, 3:48 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED NOV 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 NNW GLENAIRE 39.23N 94.46W
11/02/2016 E2.00 INCH CLAY MO PUBLIC
REPORT RECEIVED VIA TWITTER PICTURE.
&&
NWS KANSAS CITY/PLEASANT HILL MO
IRIS SYSTEMLocal storm report, Nov 2, 4:00 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL MISSOURI CITY 39.24N 94.29W
11/02/2016 E1.75 INCH CLAY MO PUBLIC
HIGHWAY 210 EAST NEAR MISSOURI CITY
0345 PM HAIL MISSOURI CITY 39.24N 94.29W
11/02/2016 E1.75 INCH CLAY MO PUBLIC
HIGHWAY 210 EAST NEAR MISSOURI CITY.
&&
MELLSpecial weather statement, Nov 2, 4:10 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 410 PM CDT WED NOV 2 2016 MOZ030-038-022145- RAY MO-LAFAYETTE MO- 410 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE AND SOUTHERN RAY COUNTIES UNTIL 445 PM CDT... AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORRICK...OR NEAR RICHMOND...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RICHMOND...LEXINGTON...ORRICK...HARDIN...HENRIETTA...CAMDEN AND FLEMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. && LAT...LON 3919 9416 3929 9414 3935 9383 3915 9383 TIME...MOT...LOC 2110Z 263DEG 23KT 3924 9408 LG
Special weather statement, Nov 2, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT WED NOV 2 2016 MOZ021-029-030-030000- RAY MO-CLAY MO-CLINTON MO- 621 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON...WEST CENTRAL RAY AND CENTRAL CLAY COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LIBERTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KANSAS CITY...LIBERTY...GLADSTONE...EXCELSIOR SPRINGS...KEARNEY... LAWSON...CLAYCOMO...PLEASANT VALLEY...GLENAIRE...HOLT...CRYSTAL LAKES...EXCELSIOR ESTATES...WOODS HEIGHTS...MOSBY...HOMESTEAD AND PRATHERSVILLE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 11 AND 33. INTERSTATE 435 BETWEEN MILE MARKERS 42 AND 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3918 9452 3931 9457 3952 9423 3932 9408 TIME...MOT...LOC 2321Z 246DEG 23KT 3933 9446 MELL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:03 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte, Ray | 27 min |
| Nov 2, 3:15 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Nov 2, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 48 min |
| Nov 2, 4:10 PM CDT | Special Weather Statement | EAX | Ray | 35 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.